Get your Health question answered in 3 easy steps

187 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took expired anadin and cafeine capsule. What are the risks?

Answered by
Owl Image
Dr. Rajiv K Khandelwal

Pediatrician

Practicing since :1976

Answered : 1872 Questions

Question
Hi there, just taken an expired anadin + cafeine capsule. Was in a rush as my baby was crying didn't think to check the expiry date which was 04/2012. What's gonna happen? Will it harm me and my baby? 3 months old and is still breastfeeding. I am having high temperAture at the moment with colds and runny nose. My baby got it first. She is still having colds. What harm could that expired paracetamol cause us?
Thu, 13 Dec 2012 in Medicines and Side Effects
 
 
Answered by Dr. Rajiv K Khandelwal 57 minutes later
Hi,

Thank you for your query.

Do not worry about using one dose of paracetamol beyond the expiry date. It is not going to harm you or your baby. Paracetamol has a long shelf life and as abundant caution the manufacturers give a short period on the label. At the most the medicine will not be effective.

Regarding the cold and flu which you and your daughter are having I suggest that both of you have some decongestant/cough medicine for an early relief. If it has been persisting for some time then it is advisable to consult your doctor.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you require any clarifications or would like to share more facts of the case.

Wishing you and your daughter an early recovery from cold and fever.

Regards,

RKK
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics

Recent questions on Analgesic

doctor1 MD

Hey there, I was just bathing my 4month daughter and as I was getting he out I slipped on the wet floor, causing her to go under for a moment and also unfortunately causing her to bump her head on the bath also. She has a red bump on her head, and is a little lethargic (although she is due to go to sleep as well) Should I keep her awake? or can she go to sleep while I monitor her closely? I have also given her panadol to help with the pain she may be feeling after the bump.

doctor1 MD

I accidentally gave my 8 month old ibuprofen two hours early. She is 17 lbs and I gave her 1.25 ml only four hours a part instead of 6. She has an ear infection and RSV and I thought I was giving her Tylenol the second time but instead gave her two doses of ibprofen. She fell asleep. Should I be worried?

doctor1 MD

my 6 year old daughter started running a fever (101) about 10:30 am. The fever has now risen to 103.4. I have given her 2 doses of children s tylenol. Should I go ahead and continue dosing her through the night (if temp is still high), or should I consider taking her to ER now.

doctor1 MD

Hi my daughter is nine months old and she has had a fever since yesterday, I gave her two doses of baby panadol but the temperature became worse over it was about 37.7, then this morning the temp went down after her bath and now its rising again, she is having adequate fluids and is not constipated, what do i do?

doctor1 MD

I am trying to find a pain management doctor for my daughter. The standard procedure in this area seems to be" 1. Give the patient enough pain medication to treat the pain. 2. Cut the pain medication in half My daughter has fibromyalgia ,...

doctor1 MD

my 7 year old has mild headaches at night, mild upset stomach and loss of appetite at night. she is fine during the day, but seems tired and mild upset stomach at night. any idea what the cause is?

doctor1 MD

what kind of pain medication would I take for rectal pain?